Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Meds may not be cause of other issues

anjuanaanjuan Posts: 236
edited 06/11/2012 - 8:27 AM in Back Surgery and Neck Surgery
I wanted to share my story because I thought it may help someone else here. This past Thursday I woke up in the middle of the night, and it took me three tries to get up because I was so dizzy. That day I couldn't do hardly anything because of the dizziness. It got better, but I was still getting dizzy when I would get up or down from a chair or bed.

I thought that it was probably caused by Lyrica since dizziness was a potential side effect. Well, I went to PT today and they asked how I was doing (since I had to cancel the past Thursday). I explained how I was still dizzy getting up and down and how I thought it was because of my meds. My PT asked if he could do a test on me to see if it was an inner ear issue. (He had previously worked in a rehab hospital and had done this type of work). He did the test where he laid me back on the table with my head off the table and turned it to one side. Right away my head started spinning so bad I thought I was going to vomit. He sat me up and did the same thing, turning my head in the opposite direction. This time there was no spinning.

So, it was clear that the problem wasn't my meds, but an inner ear issue. He is going to talk to my surgeon (they are in the same suite) about next steps and let me know tomorrow.

Even though I am not happy to have another issue, I am just so thankful that my PT caught this! I was almost ready to have my surgeon's office take me off the Lyrica because of the dizziness. I don't know if they would have caught the problem.

I hope this helps someone else reazlie that you can still have separate issues not related to your back shortly after surgery.


  • Sounds like BPPV. BENIGN PAROXYSMAL POSITIONAL VERTIGO. I have had this and it can be quite disturbing. The cool thing is, that I went to the neurologist after suffering with it for almost 2 months and in 5 minutes he had it gone completely. It was the coolest thing ever. To walk into a doctors office with a huge issue and walk out with it gone.

  • C, you hit the nail on the head. I have BPPV. I went back to PT today and my surgeon had told my PT to go ahead and treat me. So, he went ahead and did a series of head movements and had me sit still for 10 minutes. After that he did a test to see if I could follow his finger while moving my head and it was much easier. He also asked me to sleep in a recliner at a 45 degree angle for the next couple of days (which I hope that I am able to do). He also said not to do my back exercises the next couple of days.

    I definately believe that it has helped, but I am not positive that it is completely gone. He said that he could do it another time if I was still dizzy by Thursday. But overall, it is great to have something that is so much easier to fix (vs my back problems).

  • Very cool! Glad they were able to help you out. Did your PT give you a hand out of the way you can treat yourself if this flares on you again? It's actually pretty simple.

    After I was treated by the neurologist, I had about 2 weeks where I had to be careful getting up and down, but the horrible "fall flat on your face" portion of the vertigo was gone.

  • well because i was getting dizzy and had gait probs and balance issues i have stopped my lyrica.
    the other reason i sopped was because i have clonus and hyper reflxia and although i am being investigated as to the cause i have stopped taking it and it can be a side effect mind you thinking about it the neuro bod actually increased it to 300mg twice a day so maybe that was an assuntion made up by myself. then the nurse in occupational health was surprised i had just stopped it myself but in the same breath said i cannot go back to work whilst on it. and i am in the position that ready or i have to go back to work as we are starting to struggle with bills.

    lumbar herniations
    thoracic herniations
    being investigated now for ?ms and ?myelopathy
Sign In or Register to comment.